Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 104, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 29, 2004, 1:40 PM CDT for Cameron Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2004, 1:40 PM CDT (18:40 UTC)
- Expired
- Aug 29, 2004, 2:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 34 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 291840 SVRLCH LAC023-291945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 140 PM CDT SUN AUG 29 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMERON PARISH IN SOUTHWEST LOUISIANA * UNTIL 245 PM CDT * AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SABINE NATIONAL WILDLIFE REFUGE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... HACKBERRY BY 145 PM CDT HOLLY BEACH BY 220 PM CDT CAMERON BY 240 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3007 9352 2994 9367 2958 9335 2977 9312 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 10:02 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 29, 10:02 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1002 AM CDT SUN AUG 29 2004 .DISCUSSION...KLCH 88D CURRENTLY SHOWS SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS MAINLY FROM 20 NM OUT TO BEYOND 60 NM. MOST LOCATIONS SHOW WINDS LIGHT AND VARIABLE THIS MORNING BUT SOME SITES SHOW NORTHERLY FLOW AS FAR SOUTH AS THE COASTAL WATERS THIS MORNING. FRONT LOCATION DIFFICULT TO DETERMINE THIS MORNING AS BOUNDARY HAS BECOME DIFFUSE. KLCH 12Z SOUNDING INDICATES DEEP MOISTURE REMAINS ACROSS THE AREA WITH PW NEAR 2 INCHES. DRIER AIR STILL EXPECTED TO FILTER IN FROM THE NORTH TONIGHT. SEABREEZE ACTIVITY SHOULD BE LIMITED TODAY WITH WEAK NORTHERLY WINDS IN PLACE. HOWEVER...WITH PARTLY CLOUDY SKIES...MAY HAVE ENOUGH HEATING THIS AFTERNOON TO SET OFF SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE SOUTHERN ZONES. WILL UPDATE ZONES TO LOWER POPS A BIT ACROSS THE AREA AND RAISE TEMPS SLIGHTLY. 24 && .PREVIOUS DISCUSSION... FRONT NOW LOOKS TO BE LOCATED IN THE NW CORNER OF LA DOWN THROUGH SOUTH-CNTRL TX. SHOULD MAKE A SLOW PROGRESSION THROUGH LA TODAY AS MID-LVL TROUGH SWINGS TO THE NE. MID-LVL PROFILER WINDS UP IN N LA ARE ONLY AROUND 10-15KTS FROM THE WNW WHILE IN N TX WINDS ARE FROM THE NNW AROUND 10-15KTS...SO FRONTAL MVMNT WILL DEFINITELY BE SLOW. ALL ACTIVITY SHOWING UP ON RADAR CURRENTLY IS OFFSHORE. && .SHORT TERM... WITH DEEP MOISTURE STILL IN PLACE AND FRONTAL BOUNDARY SLOWLY MAKING ITS WAY TO THE COAST TODAY...EXPECTING DECENT COVERAGE ON PRECIP THIS AFTN. EXPECT SEABREEZE ACTIVITY TO INCREASE AS THE MORNING CONTINUES AND THIS...COMBINED WITH FRONTAL ACTIVITY INCREASING WITH MID-DAY HEATING...WILL WARRANT LIKELY POPS FOR THE SOUTHERN ZONES. WENT A TAD LOWER FOR THE NORTHERN ZONES AS THEY WONT SEE THE HIGHER TEMPS BEFORE THE FRONT MOVES THROUGH. STILL WENT HIGH END CHANCE UP THERE HOWEVER. NOT TOO MUCH OF A DROP IN TEMPS BEHIND THE FRONT...NORTHERN ZONES SHOULD GET DOWN INTO THE UPR 60S TONIGHT AND MAYBE MID 60S TOMORROW NIGHT WITH DRIER AIR IN PLACE...NOTHING TO MUCH BELOW NORMAL THOUGH. FRONT WILL PUSH FAR ENOUGH OFFSHORE LATE MONDAY THAT NO POPS NECESSARY OVER LAND MONDAY NIGHT. WILL KEEP ISOLD-SCT ACTIVITY OVER THE COASTAL WATERS ONLY. && .LONG TERM... MID-LVL TROUGH WILL MOVE IN AND REMAIN OVER THE CNTRL US FOR MOST OF THIS WEEK BUT DRY AIR OVERHEAD SHOULD KEEP THINGS QUIET FOR US UNTIL THE END OF THE WEEK. WILL INCLUDE POPS BACK IN THE FCST ON THURS AND CONTINUE THROUGH THE WEEKEND. AROUND AND PAST THE SEVEN DAY POINT IS QUESTIONABLE AS HURRICANE FRANCES CROSSES OVER THE FLORIDA PENINSULA. WHERE IT WILL GO WHEN IT ENTERS THE GULF IS STILL TO BE SEEN. REFER TO THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST INFO ON THIS SYSTEM AND TROPICAL STORM GASTON AFFECTING THE SE COAST. && .UPDATED POINT TEMPS/POPS... LCH 92 70 90 67 / 50 30 10 00 BPT 92 70 91 68 / 50 30 10 00 AEX 91 68 91 64 / 30 10 00 00 LFT 92 70 89 68 / 50 30 20 00 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MCNATT
Hazardous weather outlook, Aug 29, 4:57 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 457 AM CDT SUN AUG 29 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 301100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 457 AM CDT SUN AUG 29 2004 .DAY ONE...TODAY AND TONIGHT... A WEAK FRONT MOVING THROUGH THE AREA TODAY WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY IN SOUTHEASTERN TEXAS AND SOUTHERN LOUISIANA. SOME ISOLATED STORMS MAY PRODUCE GUSTY WINDS AT THE SURFACE...BUT THE ONLY MAJOR THREAT WILL BE HEAVY RAINFALL FROM SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONT WILL SLOWLY MOVE OFFSHORE BY MONDAY MORNING AND MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND SOUTH OF THE COAST. TUESDAY AND WEDNESDAY SHOULD BE RELATIVELY CLEAR BEFORE RAIN CHANCES INCREASE FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:32 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.